Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LLee

Initial Breakout with Minocycline?

Recommended Posts

Hi everyone:

I just had my first minocycline pill. My derm said that I shouldn't have an initial breakout but when I read this forum, a lot of people said they had one in week one or 2. For all the minocycline users: did you have an initial breakout?

Thanks!

Link to comment
Share on other sites

I did...I got it in the first 3-5 days. And it was only for a day or two. It's not bad at all, just expect it to come when you first start Minocycline and whenever your dose get's lower.

Link to comment
Share on other sites

Why would my derm tell me that I shouldn't expect an initial breakout? Argh....

My skin is already so messed up....I'm not sure that I want to mess it up when it's so irritated. Any thoughts anyone?

Link to comment
Share on other sites

I don't know...because my old dermatologist said the same thing and the drug info also says that there's no initial breakout...but I'm going from my experience.

Link to comment
Share on other sites

Hm, my derm told me nothing about a breakout but I surely had one. When I started using minocycline the acne was on my left cheek, but when I was using the mino, I get a huge breakout on my right cheek :confused:. So after the 6 weeks using mino, my acne was heavier than when I began. Now I'm using mino for the 2nd time, I really hope my skin will be better this time.

Link to comment
Share on other sites

Argh....that's irritating to know. I just took my first 50 mg minocycline yesterday. I have mild but very persistent acne and it got a lot worse recently. How was your acne to begin with?

Nolita: Sorry to hear things got worse for you. I'm crossing my fingers that I won't have a terrible breakout because I'm already totally depressed about the state of my skin right now.

Link to comment
Share on other sites

i had one,...im my 2nd week i got 4 big pimples in me left side one next to another ... but now im on my 5 week and im very good!

Link to comment
Share on other sites

Argh....that's irritating to know. I just took my first 50 mg minocycline yesterday. I have mild but very persistent acne and it got a lot worse recently. How was your acne to begin with?

Nolita: Sorry to hear things got worse for you. I'm crossing my fingers that I won't have a terrible breakout because I'm already totally depressed about the state of my skin right now.

Link to comment
Share on other sites

Just a little heads up for anyone interested in taking mino or was just prescribed mino:

I am on my second week of mino and I think I had my initial breakout within days of taking my first pill. I tried to avoid the initial breakout by slowly--very slowly--introducing mino into my system but I don't think it worked. After reading others' posts, most people had their IB in their second or third week. Whenever I take anything or use anything on my face, I tend to break out very quickly. For example, I tried taking one 50 mg zinc pill a while back and immediately formed a huge cyst on my back over night. I NEVER get spots on my back. A few years back, I started taking a multi-vitamin that was high in Vitamin A and I broke out within a day or two. I'm not sure why I break out so badly but perhaps it's a sign that my body is seriously lacking vitamins! I don't have a very balanced diet so I know that I could improve my skin by being more healthy but it's so hard to eat and exercise well!

I was supposed to take one 50mg pill once a day and I took one every other day for a week. Within this week, I have had 2 new large spots and several whiteheads that I had to extract. Along with the new spots, my skin was still healing from a negative reaction that I had from using MAC's Cleanse Off Oil. My skin became extremely dehydrated, flakey, and bumpy. Because I'm a compulsive picker (read my replies and posts from the "this is hard for me to talk about" thread) my face became an utter mess.

I have really had to work hard at not picking my skin too much this past week and kept telling myself that this is the IB and it'll pass. I somewhat failed because I still picked, but I think I picked less then I would have had I not psychologically prepared myself for a breakout.

I'll keep everyone posted on how things go when I start taking 50 mg everyday starting this week.

Cheers.

Link to comment
Share on other sites

I got an IB about a month into taking mino. I got a few nasty whiteheads by my mouth and chin area. Ive been on mino since December 28th and my skin is at its best right now. Could be the mino or it could be the Evoclin, either way its helped.

Link to comment
Share on other sites

i dont recall if i did, so id take a guess that if i did, it was mild and didnt bother me. i do recall feeling really weird though for a week or so after, like dry mouth, sore stomach, etc. but after a week or so it passed. ive been on it since mid december. ive noticed a difference, i think. not a lot of new break outs every day i wake up, i dont really have any really, so im happy.

Link to comment
Share on other sites

i dont get why there would be an ib for an antibiotic, it only fights/prevents infecction it doesnt actually do anything to your skin does it. i mean its not like accutane or creams it doesnt reduce oil in your skin or anything

Link to comment
Share on other sites

There's no good physiological explanation for an IB from an antibiotic. But the boards are full of claims of such occurrences. My guess is that its just a normal breakout cycle for these posters, that comes after they start their antibiotic... so they associate it with the antibiotic. But given the number of claims, I could be totally wrong.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×